Washington, 2006Wildfire in Washington, August 29 to 31, 2006
August 29 to 31, 2006 · NWS OTX · 1 event in 1 county or zone
The Quinns Meadow Fire, had an unknown cause and burned 327 acres. The fire destroyed one out-building, and was contained on September 4th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Quinns Meadow Fire, had an unknown cause and burned 327 acres. The fire destroyed one out-building, and was contained on September 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 29, 9:44 AM PST, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 29, 9:44 AM PST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1044 AM PDT TUE AUG 29 2006
.SYNOPSIS...
MUCH COOLER TEMPERATURES ALONG WITH UNSETTLED CONDITIONS WILL
OCCUR MID WEEK AS A SIGNIFICANT UPPER LEVEL TROUGH PASSAGE OCCURS
OVER THE PACIFIC NORTHWEST.
&&
.DISCUSSION...
A FORECAST UPDATE HAS BEEN ISSUED TO PRIMARILY LOWER HIGH
TEMPERATURES TODAY FOR THE GREATER SPOKANE AREA...THE IDAHO
PANHANDLE...AND THE WENATCHEE RIVER VALLEY. CLOUD COVER ASSOCIATED
WITH A MID LEVEL FRONT THIS MORNING COMBINED WITH ONGOING COLD AIR
ADVECTION WILL KEEP TEMPERATURES LOWER THEN PREVIOUSLY THOUGHT FOR
SPOKANE AND THE IDAHO PANHANDLE. IN ADDITION...GUSTY WESTERLY
WINDS IN THE WENATCHEE RIVER VALLEY WILL USHER IN COOLER AIR FROM
NEAR THE CASCADE CREST. 850MB TEMPS SUGGEST HIGH TEMPERATURES FOR
WENATCHEE NOT RISING ABOVE THE UPPER 70S. JW
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE AT ALL TAF SITES THROUGH 18Z WED. A
MID LEVEL FRONT CURRENTLY OVER EXTREME EASTERN WASHINGTON AND
IDAHO WILL CONTINUE TO GENERATE HIGH BASED ISOLATED SHOWERS WITH A
STRAY LIGHTNING STRIKE OR TWO THROUGH 21Z. OTHERWISE...STRONG COLD
AIR ADVECTION BEHIND THE FRONT AND TIGHT SURFACE PRESSURE
GRADIENTS WILL CONTINUE TO PRODUCE GUSTY WINDS AT ALL TAF SITES
THROUGH THIS EVENING. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 80 50 66 43 70 45 / 20 10 30 20 0 0
COEUR DALENE 83 50 66 41 70 41 / 20 10 30 20 10 0
PULLMAN 81 46 67 39 69 38 / 20 10 30 20 0 0
LEWISTON 88 57 74 50 76 48 / 20 20 30 10 0 0
COLVILLE 86 45 67 36 74 40 / 10 10 30 20 10 0
SANDPOINT 83 50 66 40 69 42 / 20 10 40 20 10 0
KELLOGG 84 50 66 43 70 42 / 20 20 40 20 10 10
MOSES LAKE 82 51 73 45 77 48 / 0 10 10 10 0 0
WENATCHEE 78 55 73 50 77 53 / 0 10 20 20 0 0
OMAK 84 51 72 44 78 46 / 0 10 20 20 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 11 PM TUESDAY FOR IDAHO PALOUSE...CENTRAL
PANHANDLE MOUNTAINS...LEWISTON AREA...LEWIS AND SOUTHERN NEZ
PERCE COUNTIES.
RED FLAG WARNING UNTIL 8 PM TUESDAY FOR NORTHERN PANHANDLE...COEUR
DALENE AREA.
WA...RED FLAG WARNING UNTIL 8 PM TUESDAY FOR SPOKANE AREA...NORTHEAST
MOUNTAINS.
&&Hazardous weather outlook, Aug 29, 9:47 AM PST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1047 AM PDT TUE AUG 29 2006
IDZ003-004-026-027-301800-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...MOSCOW...ST. MARIES...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...LEWISTON...KAMIAH...
CRAIGMONT...NEZPERCE...WINCHESTER
1047 AM PDT TUE AUG 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTH CENTRAL IDAHO.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...TODAY AND TONIGHT
SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH BEHIND A COLD FRONT
THIS AFTERNOON. WIND GUSTS LATE THIS AFTERNOON AND EARLY THIS
EVENING WILL LOCALLY EXCEED 30 MPH. IN ADDITION TO THE GUSTY
WINDS...RELATIVE HUMIDITY READINGS BETWEEN 20 TO 25 PERCENT
DURING THE AFTERNOON AND EVENING LEADING TO CRITICAL FIRE WEATHER
CONDITIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
IDZ001-002-WAZ036-037-301800-
NORTHERN PANHANDLE-COEUR DALENE AREA-SPOKANE AREA-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS
1047 AM PDT TUE AUG 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...TODAY AND TONIGHT
SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH BEHIND A COLD FRONT
THIS AFTERNOON. WIND GUSTS LATE THIS AFTERNOON AND EARLY THIS
EVENING WILL LOCALLY EXCEED 35 MPH. IN ADDITION TO THE GUSTY
WINDS...RELATIVE HUMIDITY READINGS BETWEEN 20 TO 25 PERCENT
DURING THE AFTERNOON AND EVENING WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
WAZ031>035-038-041>044-301800-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...ANATONE...PEOLA...CLARKSTON...PULLMAN...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...
MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
1047 AM PDT TUE AUG 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON
AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
Wildfire, Stevens/Pend Oreille/X N Spokane
- When
- August 29, 12:00 PM PST to August 31, 11:59 PM PST
- Where
- Stevens/Pend Oreille/X N Spokane forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, August 29, 20061 death · 1 event
- Flash Flood in Pennsylvania, August 29, 2006$1.3 million · 1 event
- Tornado in Pennsylvania, August 29, 2006$100,000 · F1 · 1 event
- Wildfire in California, August 29 to 31, 2006$100,000 · 1 event
- Damaging Winds in Virginia, August 29, 2006$32,000 · 50 kt wind · 3 events
- Damaging Wind in Tennessee, August 29, 2006$35,000 · 60 kt wind · 1 event
- Tropical Storm in Florida, August 29 to 30, 200610 events
- Hail in Colorado, August 29, 20061 in hail · 7 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 29, 200650 kt wind · 5 events
- Flash Flooding and Damaging Winds in South Carolina, August 29 to 30, 200655 kt wind · 5 events
- Damaging Wind in Maryland, August 29, 2006$12,000 · 50 kt wind · 1 event
- Waterspouts in Lake Michigan, August 29, 20064 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532590.